ChronieMan, if you read about
Florastor, you will see it contains one, only ONE beneficial strain of probiotic--Saccharomyces boulardii. It is a particularly good strain to STOP diarrhea... making it rather odd that you experienced D from taking it! Here's the Florastor web page that explains what it contains:
If you check out Wiki's explanation of Saccharomyces boulardii, you will see that it has been proven in scientific studies to help alleviate D--especially "traveler's diarrhea" and diarrhea from a C.diff infection. (I think this is why doctors often prescribe Florastor to Crohnies, because some are susceptible to C.diff infections. Sadly, if C.diff is NOT your issue, then you probably do NOT need Florastor!)
If I were you, I would DEFINITELY take another probiotic! Preferably anything with lactobacillus acidophilus. You may, depending on how things go, want to ditch the Florastor, given that D was your reaction. jmo, of course!
Doctors and nurses are relatively new to the world of probiotics. Again, jmo, but I would not take a nurses opinion on whether or not to take an additional probiotic. They just are NOT informed/educated on this issue.
Additionally, I agree with what Illini said; what is in the pills is a drop in the bucket compared to what's in your gut. We all have TRILLIONS of bacteria in our gut! You can't overdose on probiotics. Again, jmo.
Mom to 17 year old son diagnosed in June, 2007.
Omega 3s, digestive enzymes, probiotics, vit. C, calcium, vit. D3, a good multivitamin and SCD legal yogurt
Started The Maker's Diet in Sept. '07. Incorporate Specific Carbohydrate Diet (SCD) recipes, too. Med-free.https://www.healingwell.com/community/default.aspx?f=17&m=984588https://www.healingwell.com/community/default.aspx?f=17&m=1533705https://www.healingwell.com/community/default.aspx?f=17&p=1&m=1262312